Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Tucson, AZ

February 19, 2014

NWS Tucson, AZ issued this red flag warning at Feb 19, 2014, 2:46 AM MST. It took effect at Feb 19, 2014, 1:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2014, 2:46 AM MST (09:46 UTC)
In effect from
Feb 19, 2014, 1:00 PM MST
Expired
Feb 19, 2014, 8:02 AM MST
In force
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WWUS85 KTWC 190946
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
246 AM MST WED FEB 19 2014

AZZ146-148-200300-
/O.UPG.KTWC.FW.A.0001.140219T2000Z-140220T0300Z/
/O.NEW.KTWC.FW.W.0001.140219T2000Z-140220T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
246 AM MST WED FEB 19 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...PORTIONS OF EXTREME SOUTHERN ZONE 146 AND THE 
  EASTERN QUARTER OF ZONE 148. THIS IS ALONG AND EAST OF A LINE 
  FROM SAFFORD TO DOUGLAS. 

* TIMING...1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING.

* WINDS...WESTERLY WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS TO
  35 MPH DURING THE AFTERNOON.

* RELATIVE HUMIDITY...7 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE
  TO GUSTY WINDS AND DRY CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
1 follow-up statement
685 
WWUS85 KTWC 191502
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
802 AM MST WED FEB 19 2014


AZZ146-148-191615-
/O.CAN.KTWC.FW.W.0001.140219T2000Z-140220T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
802 AM MST WED FEB 19 2014

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG
WARNING. 

THE TROUGH THAT WILL PRODUCE GUSTY WINDS ACROSS EASTERN PORTIONS
OF FIRE WEATHER ZONE 146 AND 148 IS NOT AS STRONG AS PREVIOUSLY
EXPECTED. IN ADDITION...THERE ARE MORE CLOUDS THAN EXPECTED WHICH WILL
REDUCE DAYTIME MIXING OF STRONGER WINDS TO THE SURFACE. THUS...WIND
SPEEDS ARE NOT EXPECTED TO MEET RED FLAG THRESHOLDS OVER THIS
AREA AND THE RED FLAG WARNING HAS BEEN CANCELLED. THERE COULD STILL
BE AN ISOLATED SPOT OR TWO THAT BRIEFLY HITS RED FLAG WINDS BUT
THIS WILL NOT BE OVER A WIDESPREAD AREA. FIRE CREWS SHOULD STILL
USE CAUTION TODAY. 

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Feb 19, 2:40 AM MST, 6 minutes earlier.

Area forecast discussion, Feb 19, 2:40 AM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
240 AM MST WED FEB 19 2014

.SYNOPSIS...A WEAK WEATHER SYSTEM PASSING NORTH OF THE AREA WILL
BRING BREEZY AFTERNOON WINDS AT TIMES. OTHERWISE...AFTER A FEW
DEGREES OF COOLING OVER THE NEXT COUPLE OF DAYS...TEMPERATURES
WILL REMAIN ABOVE AVERAGE INTO AT LEAST EARLY NEXT WEEK. DRY.

&&

.DISCUSSION...ZONAL WESTERLY FLOW AT OUR LATITUDE WITH CONSIDERABLE
CIRRUS LEVEL MOISTURE AT TIMES...BUT REMAINING DRY IN THE LOWER
LEVELS. AN IMPULSE PUSHING THROUGH THE CENTRAL ROCKIES WILL GENERATE
A BREEZY GRADIENT THIS AFTERNOON...ESPECIALLY EAST OF TUCSON. WELL
BELOW WIND ADVISORY LEVELS BUT JUST ENOUGH FOR SOME FIRE WEATHER
CONCERNS IN FAR EASTERN AREAS BORDERING NEW MEXICO.

EXPECT VERY MODEST CAA TO COMBINE WITH WEAK HEIGHT/THICKNESS FALLS
FOR SEVERAL DEGREES OF COOLING THE NEXT COUPLE OF DAYS. FRONT SIDE
OF THE EASTERN PACIFIC RIDGE WILL REBOUND FAIRLY QUICKLY LATE IN THE
WEEK INTO THE WEEKEND. THIS WILL CONTINUE TO HELP DEFLECT STORMS
TOWARD DEEPER INLAND TRAJECTORY RESOLUTIONS...MISSING US WELL NORTH
AND EAST. GRADUAL WARMING TREND ONCE AGAIN AS THIS HAPPENS...BACK TO
AROUND 10-14 DEGREES ABOVE CLIMO OVER THE WEEKEND.

&&

.AVIATION...VALID THRU 20/12Z.
BKN-OVC CLOUDS ABOVE 18K FT AGL THRU THIS AFTERNOON OR 19/22Z...THEN
CLEARING FROM THE WEST. SURFACE WIND GENERALLY UNDER 10 KTS...EXCEPT
THIS AFTERNOON WLY 10-20 KTS WITH GUSTS TO AROUND 30 KTS ESPECIALLY
E OF KTUS. THE STRONGEST WIND SHOULD OCCUR IN THE SAFFORD VALLEY
VICINITY KSAD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...AN UPPER LEVEL TROF WILL SLIDE SE ACROSS THE
4-CORNERS AREA TODAY...ENHANCING WESTERLY WINDS THIS AFTERNOON. THE
STRONGEST WINDS WILL BE ACROSS EASTERN AREAS...ESPECIALLY IN THE
SAFFORD VALLEY. GENERALLY EXPECTING 15-25 MPH 20 FT WINDS ACROSS
THOSE LOCATIONS WITH RH VALUES BELOW 15% RESULTING IN AREAS OF RED
FLAG CONDITIONS EXPECTED ACROSS EASTERN COCHISE...SOUTHERN GREENLEE
AND SOUTHEAST GRAHAM COUNTIES.

FOR THURSDAY INTO THE WEEKEND...EVEN DRIER AIR WILL SPREAD ACROSS
THE REGION WITH SINGLE DIGIT DEWPOINTS COMMON...RESULTING IN VERY
LOW RH CONDITIONS DAY AND NIGHT. HOWEVER WINDS ARE EXPECTED TO
FOLLOW SEASONALLY NORMAL DIURNAL TRENDS WITH ABOVE AVERAGE
TEMPERATURES CONTINUING.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 1 PM UNTIL
    8 PM FOR THE SOUTHERN PORTION OF FIRE ZONE 146 AND THE EASTERN
    PORTION OF FIRE ZONE 148.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/RASMUSSEN

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.